Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Mar 3, 2020, 5:46 AM CST for Christian County, Trigg County, Kentucky; Alexander County, Jackson County, Union County, Illinois; Cape Girardeau County, Perry County, Scott County, Missouri. It was in force for 64 days.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2020, 5:46 AM CST (11:46 UTC)
- Expired
- May 6, 2020, 5:52 AM CDT
- In force
- 64 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Alexander County, IL, Jackson County, IL, Union County, IL, Christian County, KY, Trigg County, KY, Cape Girardeau County, MO, Perry County, MO, Scott County, MO
The river
Written for the forecast point Mississippi River at Cape Girardeau (CPGM7).
- Action stage
- 29 ft
- Minor stage
- 32 ft
- Moderate stage
- 37 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07020850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 3, 4:00 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 3, 4:00 AM CST, 1 hour 46 minutes before
Area Forecast Discussion Issued by National Weather Service Springfield MO National Weather Service Paducah KY 400 AM CST Tue Mar 3 2020 .SHORT TERM...(Today through Wednesday) Issued at 400 AM CST Tue Mar 3 2020 Still have some waning convection in our eastern counties well ahead of a sfc cold front that extends from central Indiana to the MO Bootheal. Heavy rainfall is over, but will need to monitor residual runoff/hydro trends in the near term with existing flash flood warnings. The sfc cold front will continue moving east making it all the way through the area by mid morning. Low clouds/stratus will linger behind the front for a short period, but HRRR progged soundings shows drier air working its way into the area with mild weather/sunshine for the afternoon. A ridge of sfc high pressure will continue to move into AR/western TN tonight with light west-southwest winds. For Wednesday: NW flow aloft will push a sfc/trough dry front through Wednesday morning veering winds to the northwest. Winds will be a a little stronger over our IL/IN counties Wed afternoon. .LONG TERM...(Thursday through Monday) Issued at 400 AM CST Tue Mar 3 2020 Thursday: The southern stream of a split upper flow pattern will support a sfc low moving across the southern U.S. with a supporting shortwave reaching eastern AR/western TN by Thursday morning. Better chances for rain will be off to the south, but will continue to carry low rain chances late Wednesday night/Thursday morning. The northern jet will support a sfc low moving into the Great Lakes with a trailing sfc cold front Thursday afternoon. Can't rule out a stray shower, but will keep the forecast dry with this frontal passage. Friday-Monday: Dry sfc high pressure is expected to bring nice weather for Friday and into the weekend. A warming trend is expected over the weekend as south winds kick in as the sfc high shifts off to the east. There is decent agreement with the ECMWF/GFS global models brining in a sfc front and rain chances to the area by Monday. && .AVIATION... Issued at 400 AM CST Tue Mar 3 2020 MVFR/some IFR ceilings will give way to drier air moving in from the west with improving flight conditions after 12z-14z. Moderately gusty wnw winds will develop with daytime/afternoon mixing then diminish late in the period with sfc high pressure moving into AR/western TN. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM..DSA/SGF LONG TERM...DSA/SGF AVIATION...DSA/SGF
Hazardous weather outlook, Mar 3, 4:52 AM CST, 54 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY Issued by National Weather Service Springfield MO 452 AM CST Tue Mar 3 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 452 AM CST Tue Mar 3 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Mar 2, 11:51 PM CST, 5 hours 55 minutes before
Special Weather Statement National Weather Service Paducah KY 1151 PM CST Mon Mar 2 2020 KYZ002-003-006-030615- Carlisle KY-Graves KY-Hickman KY- 1151 PM CST Mon Mar 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HICKMAN... SOUTHEASTERN CARLISLE AND NORTHWESTERN GRAVES COUNTIES UNTIL 1215 AM CST... At 1151 PM CST, Doppler radar was tracking a strong thunderstorm near Bardwell, moving east at 50 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mayfield, Bardwell, Arlington, Lowes and Fancy Farm. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3675 8905 3688 8905 3690 8863 3674 8861 TIME...MOT...LOC 0551Z 266DEG 42KT 3682 8899 SP
Special weather statement, Mar 2, 11:57 PM CST, 5 hours 49 minutes before
Special Weather Statement National Weather Service Paducah KY 1157 PM CST Mon Mar 2 2020 KYZ006-030630- Graves KY- 1157 PM CST Mon Mar 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAVES COUNTY UNTIL 1230 AM CST... At 1157 PM CST, Doppler radar was tracking a strong thunderstorm near Fulgham, or 9 miles southwest of Mayfield, moving east at 40 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mayfield, Sedalia and Wingo. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 100 AM CST for western Kentucky. LAT...LON 3662 8882 3675 8882 3678 8849 3661 8849 TIME...MOT...LOC 0557Z 264DEG 36KT 3668 8879 SP
Local storm report, Mar 3, 12:31 AM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1231 AM CST TUE MAR 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TORNADO 5 WNW RISCO 36.57N 89.90W
03/02/2020 NEW MADRID MO STORM CHASER
STORM CHASER CAPTURED A PICTURE OF TORNADO 4
MILES ENE OF MALDEN, MO IN NEW MADRID
COUNTY. TORNADO LASTED APPROXIMATELY THREE
MINUTES. PHOTO RELAYED VIA TWITTER.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:26 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston, Lyon | 49 min |
| Mar 2, 7:13 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins | 47 min |
| Mar 2, 7:20 PM CST | Tornado Warning | PAH | Caldwell, Christian, Trigg | 40 min |
| Mar 2, 7:55 PM CST | Tornado Warning | PAH | Christian, Hopkins | 35 min |
| Mar 2, 8:22 PM CST | Tornado Warning | PAH | Christian, Muhlenberg, Todd | 28 min |
| Mar 2, 9:04 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, McCracken | 41 min |
| Mar 2, 9:32 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Hickman, Livingston, McCracken and 1 more | 43 min |
| Mar 2, 10:17 PM CST | Special Weather Statement | PAH | McCracken | 28 min |
| Mar 2, 10:20 PM CST | Flash Flood Warning | PAH | Crittenden, Hopkins, McLean, Union, Webster | 6 hr |
| Mar 2, 10:30 PM CST | Tornado Warning | PAH | Fulton | 45 min |
| Mar 2, 10:54 PM CST | Special Weather Statement | PAH | Hopkins | 51 min |
| Mar 2, 11:11 PM CST | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more | 6 hr |
| Mar 2, 11:17 PM CST | Special Weather Statement | PAH | Todd | 28 min |
| Mar 2, 11:51 PM CST | Special Weather Statement | PAH | Carlisle | 24 min |
| Mar 2, 11:57 PM CST | Special Weather Statement | PAH | Graves | 33 min |
| Mar 3, 12:13 AM CST | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 32 min |
| Mar 3, 12:33 AM CST | Severe Thunderstorm Warning | PAH | Calloway, Marshall, Trigg | 27 min |
| Mar 3, 2:04 AM CST | Flash Flood Warning | PAH | Calloway, Fulton, Graves, Hickman | 6 hr |
| Mar 3, 2:14 AM CST | Flash Flood Warning | PAH | Christian, Todd, Trigg | 10 hr |
| Mar 3, 3:10 AM CST | River Flood Warning | PAH | Christian, Muhlenberg, Trigg | 33 days |
| Mar 3, 7:04 AM CST | River Flood Warning | PAH | Crittenden, Muhlenberg, Union | 36 days |
| Mar 2, 7:37 PM CST | Special Weather Statement | PAH | Jackson, Union | 38 min |
| Mar 2, 8:07 PM CST | Severe Thunderstorm Warning | PAH | Alexander, Union | 38 min |
| Mar 2, 10:00 PM CST | Flash Flood Warning | PAH | Hardin, Johnson, Pope, Union | 6 hr |
| Mar 2, 6:05 PM CST | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 40 min |
| Mar 2, 6:14 PM CST | Tornado Warning | PAH | Butler, Carter, Wayne | 46 min |
| Mar 2, 6:53 PM CST | Tornado Warning | PAH | Wayne | 52 min |
| Mar 2, 7:28 PM CST | Tornado Warning | PAH | Bollinger, Stoddard, Wayne | 47 min |
| Mar 2, 7:44 PM CST | Severe Thunderstorm Warning | PAH | Wayne | 33 min |
| Mar 2, 8:08 PM CST | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 52 min |
| Mar 2, 8:12 PM CST | Tornado Warning | PAH | Cape Girardeau | 33 min |
| Mar 2, 8:16 PM CST | Tornado Warning | PAH | Scott, Stoddard | 33 min |
| Mar 2, 8:34 PM CST | Flash Flood Warning | PAH | Bollinger, Scott, Stoddard, Wayne | 6 hr |
| Mar 2, 8:45 PM CST | Tornado Warning | PAH | Scott | 30 min |
| Mar 2, 8:56 PM CST | Severe Thunderstorm Warning | PAH | Butler, Ripley | 49 min |
| Mar 2, 9:13 PM CST | Tornado Warning | PAH | Butler, Ripley | 47 min |
| Mar 2, 10:10 PM CST | Tornado Warning | PAH | New Madrid, Stoddard | 35 min |
| Mar 2, 10:37 PM CST | Flash Flood Warning | PAH | Bollinger | 6 hr |
| Mar 2, 10:59 PM CST | Special Weather Statement | PAH | Scott | 46 min |
| Mar 2, 11:10 PM CST | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 35 min |
Nearby
River Flood Warnings in Illinois, 2020River Flood Warnings in Missouri, 2020River Flood Warnings in Kentucky, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.